Last reply 1 week ago
Leg pain since ocrevus

Hi Guys!

I started my 2nd line treatment a few weeks ago, since Copaxone wasn’t working, I had to start using Ocrevus. The first dose is now completed in 2 rounds and immediately after I had more pain in my legs than ever. It seems to be here to stay…. yet I hope it’ll get better.

Does anyone have experience with chronic pain in legs and what you can to to help it?

Thanks

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
4 months ago

@iamgeyser , is this an old symptom which has resurfaced? Whatever the answer, I’d contact your medical team for their advice.


iamgeyser
4 months ago

@stumbler It started out a long time ago a muscle weakness..
But it’s in both legs, so that makes it “non MS related”, it should only be at one side.

The muscle weakness has grown into chronic pain, is how I experience it.
But doctors don’t know what to do…


stumbler
4 months ago

@iamgeyser , are you able to speak to your Neurologist about this?


iamgeyser
4 months ago

I told them, but they suggested we wait for MRI before doing anything.
They also said, “I have only had one full dose of ocrevus” so they wanted to wait and see until I had a second dose. (this doesn’t make sense to me)


stumbler
4 months ago

@iamgeyser , as far as I, and my feet, are concerned, MS can cause symmetrical symptoms. Why not?

It’s not unusual to wait and review a fresh MRI Scan, so that they can see what is going on.

And, if you expect the first dose to be that good, why do you need another infusion after 6 months? It really is too early to draw any conclusions.


smack
4 months ago

It seems to me that the Ocrevus is doing something. Was there numbness before but now some sensation? I do a little PT and such to stretch my leg muscles every day. Gotta keep moving is my theory. Try to find a regular exercise routine that works for you. I started with balance exercises while holding onto chair. A little walking is good with or without aid. I use walker or cane. Sensations may be good.


potter
4 months ago

I had horrible leg cramps when I was first diagnosed. My neuro sent me to a physical therapist. She gave me exercises for the leg cramps, balance and to keep walking as long as possible. I have good balance, still walking and no cramps unless I skip my exercises. I am 66 and I have been following my exercise routine for 11 years. Potter


iamgeyser
1 week ago

Thank you for your replies! @smack @potter @stumbler

I gave it some time, and after a month or three, the pain faded and I’ve been having no side effects what so ever… Ocrevus is working great, even improved my MRI results etc…


arya
1 week ago

Hi @iamgeyser!
MS symptoms can be symmetrical; consider that when you think about contacting your neuro.
I’ve read that Ocrevus could cause a flare up of old symptoms after the 1st full dose. It kinda happened to me (I felt fatigued, weak, I didn’t know what to think about my own judgment) and I’ve also read about similar experiences here on Shift.ms. This is also something interesting to consider. The explanation seems to be that our synaptic plasticity is working to repair old networks, so it’s a quite positive reason for weird symptoms.
Best of luck!


iamgeyser
1 week ago

@arya Thanks for your message! You are right, it was indeed a flare up of old symptoms, the heavy painful legs, the fatigue… but this all only took a month or 3 after that it all got better and now I’m feeling great. No side-effects and a good improvement on MRI results.

Very interesting about the synaptic plasticity; so it’s repairing old networks and therefore showing older symptoms while repairing them?


arya
1 week ago

@iamgeyser I think so!
Here is a study about Ocrelizumab’s efficacy in MS: https://n.neurology.org/content/early/2019/09/04/WNL.0000000000008189.long

Always great to read good news!


iamgeyser
1 week ago

@arya thanks! good read 😉
All the best!

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.